MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS, LIMITED IMMULITE UNCONJUGATED ESTRIOL (UE3); RADIOIMMUNOASSAY, ESTRIOL

SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS, LIMITED IMMULITE UNCONJUGATED ESTRIOL (UE3); RADIOIMMUNOASSAY, ESTRIOL
Model Number N/A
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/11/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An outside of the united states (ous) customer contacted the siemens customer care center (ccc) to report a falsley depressed immulite 2000 xpi unconjugated estriol (ue3) result.The complaint information indicated that the result was obtained on an instrument with an out of range adjustment.The assay procedure section of the instructions for use (ifu) states: "note that for optimal performance, it is important to perform all routine maintenance procedures as defined in the immulite 2000 systems operator's manual.See the immulite 2000 systems operator's manual for preparation, setup, dilutions, adjustment, assay and quality control procedures." the limitations section of the instructions for use (ifu) states: "for diagnostic purposes, the results obtained from this assay should always be used in combination with the clinical examination, patient medical history, and other findings." siemens is investigating.
 
Event or Problem Description
The customer ran a prenatal screening sample on immulite 2000 xpi unconjugated estriol (ue3), which was out of adjustment.This led to a falsely depressed ue3 result, indicating high-risk for trisomy 18.Upon retest, the ue3 result was higher (low risk for trisomy 18).It is currently unclear whether the initial falsley depressed result was reportied to the physician.There are no reports that treatment was altered or prescribed or adverse health consequences due to the ue3 result.
 
Additional Manufacturer Narrative
Siemens healthcare diagnostics filed mdr initial report on 2022-09-07.Additional information - 2022-09-07.The customer confirmed that the initial result was not reported; only the correct result was reported to the physician.The customer confirmed the instrument was not serviced by a third party; section d8 of this report has been updated.Additional information -2022-09-13.Siemens reviewed the additional data provided by the customer (readjustment, control and patient retest).The data suggests that the reason for the initial high risk trisomy 18 (low unconjugated estriol) result may not be related to the overdue adjustment, but potential imprecision in the sample itself.As it is the same kit lot in use, it is unlikely an issue with the kit lot itself.Additional information - 2022-09-27.Siemens concluded the investigation for an oustside of the united states (ous) customer observation of a high trisomy 18 risk affiliated with a low unconjugated estriol (ue3) result on the immulite 2000 xpi.Initially, the customer ran the patient sample on ue3 reagent lot 491, which was out of adjustment.A discordant result of was 0.638 nmol/l was obtained.The sample was repeated and did result higher (0.992 nmol/l).The sample was then rerun after a new adjustment with the same kit lot 491 and the value was higher (1.19 nmol/l).No other samples were affected and there was no report of quality control out of range, therefore root cause does not appear to be related to the adjustment problem.Siemens does not recommend running any patient samples on kits that have not been adjusted.It is possible that pre-analytical handling attributed to imprecision in this one sample.Siemens internal data was reviewed for ue3 lot 491 and all release specifications were met.The customer has been running with no further problems.Based on the investigation, no product problem was identified.The customer is operational.In section h6, investigation finding and investigation conclusion codes were updated based on the investigation results.

Brand Name
IMMULITE UNCONJUGATED ESTRIOL (UE3)
Common Device Name
RADIOIMMUNOASSAY, ESTRIOL
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS, LIMITED
glyn rhonwy
uk registration #: 3002806944
gwynedd, llanberis LL55 4EL
UK  LL55 4EL
Manufacturer (Section G)
SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS, LIMITED
glyn rhonwy
uk registration #: 3002806944
gwynedd, llanberis LL55 4EL
UK   LL55 4EL
Manufacturer Contact
stacy loukos
333 coney street
east walpole, MA 02032
3392064073
MDR Report Key15372957
Report Number1219913-2022-00277
Device Sequence Number6744208
Product Code CGI
UDI-Device Identifier00630414997162
UDI-Public00630414997162
Combination Product (Y/N)N
Initial Reporter CountrySF
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/07/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number10381192
Device Lot Number491
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/12/2022
Supplement Date Received by Manufacturer09/07/2022
Initial Report FDA Received Date09/07/2022
Supplement Report FDA Received Date10/07/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/25/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age31 YR
Patient SexFemale
Patient RaceAsian